Minnesota, 2007

Hail and Damaging Winds in Minnesota, June 20 to 21, 2007

June 20 to 21, 2007 · NWS MPX · 114 events in 25 counties and zones

A strong cold front was the catalyst for a large severe weather event across much of the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
20
Property damage
$25 million
Crop damage
None recorded
Events
114

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A strong cold front was the catalyst for a large severe weather event across much of the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 20, 3:02 PM CST, 21 minutes earlier.

Area forecast discussion, Jun 20, 3:02 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT WED JUN 20 2007

.DISCUSSION...
COOL FRONTAL BOUNDARY DRAPED OVER CENTRAL MN FROM KETH TO
KRZN EXPECTED TO CONTINUE TO PLOW SOUTH...AND BECOME QUASI-STATIONARY
AFTER IT MOVES TO A KPGN TO KRGK LINE BY 06Z. DEALING WITH POSSIBLE
SEVERE WX OVR WI COUNTIES WITH BEST MU CAPE...LIS...850 THETA E
ADVECTION...AND ZERO TO 6KM BULK SHEAR OVER THIS REGION PRIOR TO 21/03Z.
NOT TOO IMPRESSED WITH CONVECTIVE CHANCES OVR MN TERRITORY PRIOR
TO 06Z. THROW IN A SECONDARY...WEAKER THETA E COUPLET...STRONG DIVERGENCE
ALOFT...AND PRE-COOL FRONT FORCING...AND YOUVE GOT THE MAKINGS OF
YOUR STANDARD CHANCE POPS THIS SECTOR PRIOR TO MIDNIGHT. USED GFS40
AS MODEL OF CHOICE DUE TO PLACEMENT OF CONVECTIVE ELEMENTS OVER N
WI EARLIER THIS AFTERNOON...AND ITS HANDLING OF RECENT SYSTEMS.
GFS UNFORTUNATELY PAINTINGIN A MUCH MORE SUBDUED PRECIPITATION PICTURE
THROUGH FORECAST PERIOD. QUASISTATIONARY BOUNDARY MORPHS INTO A WARM
FRONTAL BOUNDARY SHORTLY AFTER MIDNIGHT...AND BEGINS TO MEANDER BACK
NORTH INTO CENTRAL MN. USED 310K COND PRESSURE ANAL TO PLACE POPS
CHANCES THIS TIME FRAME AND INTO FRIDAY. BEST CHANCE FOR RAINFALL
THIS FORECAST PACKAGE WILL OCURR THURSDAY AFTERNOON INTO THU EVE.
BEST Q-VECTOR CONVERGENCE INDICATED FOR FAR SOUTHERN MN...WITH
RAINFALL POSSIBLEY APPROACHING ONE INCH FOR SOUTH CENTRAL PORTION
OF CWA. AFTER THAT...50H RIDGE REALLY BEGINS TO BUILD INTO MONDAY
ACROSS UPPER MIDWEST. BOOSTED AFTN TEMPS AT LEAST ONE CATEGORY
FRIDAY INTO MONDAY IN RESPONSE TO STRONG SOUTHERLY WINDS AND THICKNESS
VALUES IN THE 570 TO 578 CATEGORY...AND OUR PERSISTENT DROUGHT CONDITIONS.
NEXT CHANCE FOR RAINFALL UNFOLDS OVR FA ON TUE AND WED IN TANDEM WITH
ANOTHER COOL FRONT THIS TIME FRAME.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JPR/AJZ
Hazardous weather outlook, Jun 20, 3:12 AM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 AM CDT WED JUN 20 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
210915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
412 AM CDT WED JUN 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK FRONTAL
BOUNDARY THAT WILL PUSH THROUGH MINNESOTA AND WISCONSIN THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS. A SLIGHT RISK OF SEVERE
WEATHER EXISTS FOR MOST OF THE AREA...WITH THE SOUTHERN THIRD OF
MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...SEEING THE
GREATEST CHANCE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS...ALTHOUGH TORNADOES CANNOT BE RULED OUT...ESPECIALLY
OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. VERY
HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER SOUTHWEST AND SOUTH
CENTRAL MINNESOTA. SEVERE STORMS ARE ALSO POSSIBLE ON THURSDAY...
TO THE SOUTH OF A LINE FROM MADISON TO OWATONNA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...AND AGAIN
ON THURSDAY.

KAT

In the hours before

Special weather statement, Jun 20, 1:45 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
245 PM CDT WED JUN 20 2007

WIZ016-202030-
RUSK-
245 PM CDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 330 PM CDT...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WINTER...AND MOVING SOUTHEAST AT
50 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE LIKELY
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE HAWKINS.

PEOPLE IN NORTHEASTERN RUSK COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Jun 20, 2:43 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT WED JUN 20 2007

WIZ016-202130-
RUSK-
343 PM CDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT FOR RUSK COUNTY UNTIL 430 PM CDT...

AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
ANOTHER STRONG THUNDERSTORM 10 MILES SOUTH OF WINTER...AND MOVING
SOUTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE LIKELY
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE HAWKINS.

PEOPLE IN NORTHEASTERN RUSK COUNTY...INCLUDING THE CITY OF HAWKINS...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

JPR
Special weather statement, Jun 20, 2:59 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 PM CDT WED JUN 20 2007

MNZ048-049-202130-
POPE-STEARNS-
359 PM CDT WED JUN 20 2007

...SIGNIFICANT WEATHER ALERT FOR STEARNS AND POPE COUNTIES UNTIL 430
PM CDT...

AT 354 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9
MILES EAST OF GLENWOOD...OR 15 MILES SOUTHWEST OF SAUK CENTRE...AND
MOVING EAST AT 30 MPH.

HAIL TO THE SIZE OF DIMES...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

PEOPLE IN EASTERN POPE AND WESTERN STEARNS COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

KAT

The radar

The Minneapolis radar (KMPX), 82 km away, was scanning. The volume nearest the first event began at 21:23 UTC.

Open the radar archive at this moment

Event by event

110 hail, 2 funnel cloud, 2 thunderstorm wind. Local standard time, as filed.

Hail, Isanti

When
June 20, 3:23 PM CST
Where
Isanti County, 8 mi W of Cambridge
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.580, -93.395

Hail, Stearns

When
June 20, 3:28 PM CST
Where
Stearns County, 6 mi S of Sauk Centre
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.643, -94.970

Hail, Isanti

When
June 20, 3:40 PM CST
Where
Isanti County, 1 mi E of Isanti
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.500, -93.229

Occurred at the intersection of Highway 65 and County Road 5.

Hail, Isanti

When
June 20, 3:45 PM CST
Where
Isanti County, Isanti
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.500, -93.250

Hail, Stearns

When
June 20, 3:54 PM CST
Where
Stearns County, Albany
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
45.630, -94.570

Hail, Stearns

When
June 20, 4:02 PM CST
Where
Stearns County, Richmond
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
45.450, -94.530

Hail, Stearns

When
June 20, 4:05 PM CST
Where
Stearns County, 2 mi S of Richmond
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
45.421, -94.530

Hail, Chisago

When
June 20, 4:05 PM CST to 4:20 PM CST
Where
Chisago County, 4 mi S of Chisago City to 5 mi S of Chisago City
Measured
1.4 in hail
Reported by
COOP Observer
Coordinates
45.322, -92.900

Hail, Chisago

When
June 20, 4:10 PM CST
Where
Chisago County, 2 mi N of Wyoming
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.359, -93.000

Hail, Stearns

When
June 20, 4:14 PM CST
Where
Stearns County, 5 mi W of Sartell
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
45.620, -94.303

Hail, Chisago

When
June 20, 4:15 PM CST to 4:22 PM CST
Where
Chisago County, Chisago City
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
45.380, -92.900

Hail, Stearns

When
June 20, 4:21 PM CST
Where
Stearns County, 5 mi W of Sartell
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
45.620, -94.303

Hail, Stearns

When
June 20, 4:24 PM CST
Where
Stearns County, 2.3 mi SE of St Nicholas
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.356, -94.416

Hail, Stearns

When
June 20, 4:25 PM CST to 4:32 PM CST
Where
Stearns County, Sartell
Measured
3.5 in hail
Injuries
20 direct, 0 indirect
Property damage
$7.0 million
Reported by
Emergency Manager
Coordinates
45.620, -94.200

More then a thousand vehicles and many homes in Sartell were damaged by the storm. Hail measured by trained spotter. All injuries were minor. The hail fell when winds were not too strong, so crop damage in the area was limited.

Hail, Benton

When
June 20, 4:29 PM CST to 4:40 PM CST
Where
Benton County, Sauk Rapids to 1 mi NE of Sauk Rapids
Measured
2.5 in hail
Property damage
$3.0 million
Reported by
Trained Spotter
Coordinates
45.600, -94.170

Hail damaged many houses and vehicles, and area crops. The hail fell when winds were not too strong, so crop damage was limited.

Hail, Sherburne

When
June 20, 4:35 PM CST
Where
Sherburne County, 4 mi NW of Cable
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.561, -94.138

Hail occurred one mile east of St. Cloud.

Hail, Meeker

When
June 20, 4:35 PM CST
Where
Meeker County, 5 mi NNE of Kingston
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.267, -94.281

Near Lake Union.

Hail, Wright

When
June 20, 4:40 PM CST
Where
Wright County, French Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.200, -94.200

Hail, Mille Lacs

When
June 20, 4:48 PM CST to 4:52 PM CST
Where
Mille Lacs County, Princeton
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
45.570, -93.600

Hail, Benton

When
June 20, 4:50 PM CST
Where
Benton County, 5 mi W of Foley
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
45.670, -94.033

Hail, Benton

When
June 20, 4:55 PM CST
Where
Benton County, Foley
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.670, -93.930

Hail, Wright

When
June 20, 4:55 PM CST to 5:15 PM CST
Where
Wright County, French Lake to Howard Lake
Measured
1.75 in hail
Property damage
$1.0 million
Reported by
Newspaper
Coordinates
45.200, -94.200

A ten mile long and two mile wide swath of hail caused significant crop damage, broke windows, and dented siding and vehicles. At Mud Lake, 3 miles southeast of French Lake, the hail got progressively larger, reaching golf ball size just before it ended.

Hail, Wright

When
June 20, 5:03 PM CST
Where
Wright County, Howard Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.070, -94.080

Occurred on the North side of town near Highway 12.

Hail, Isanti

When
June 20, 5:06 PM CST
Where
Isanti County, 2 mi W of Pine Brook
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.580, -93.421

Hail, Isanti

When
June 20, 5:08 PM CST
Where
Isanti County, 4 mi W of Cambridge
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.580, -93.313

Hail, Isanti

When
June 20, 5:09 PM CST
Where
Isanti County, 7 mi W of Cambridge
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.580, -93.375

Hail, Isanti

When
June 20, 5:11 PM CST to 5:20 PM CST
Where
Isanti County, 2 mi W of Cambridge
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.580, -93.271

Hail, Wright

When
June 20, 5:14 PM CST
Where
Wright County, Howard Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.070, -94.080

Hail, Isanti

When
June 20, 5:15 PM CST
Where
Isanti County, Cambridge to 1 mi SW of Cambridge
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.580, -93.230

Hail, Mille Lacs

When
June 20, 5:15 PM CST
Where
Mille Lacs County, 2 mi N of Princeton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
45.599, -93.600

Hail, Isanti

When
June 20, 5:15 PM CST
Where
Isanti County, 1 mi SW of Cambridge
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.570, -93.245

Funnel Cloud, Wright

When
June 20, 5:17 PM CST
Where
Wright County, 2 mi W of Howard Lake
Reported by
Trained Spotter
Coordinates
45.070, -94.121

Hail, Wright

When
June 20, 5:18 PM CST
Where
Wright County, 1 mi E of Howard Lake
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.070, -94.059

On Highway 12 between Waverly and Howard Lake.

Hail, Isanti

When
June 20, 5:22 PM CST
Where
Isanti County, 1 mi S of Grandy
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
45.636, -93.200

Hail, Carver

When
June 20, 5:22 PM CST
Where
Carver County, 5 mi W of Watertown
Measured
1.75 in hail
Reported by
Public
Coordinates
44.970, -93.952

Hail, Isanti

When
June 20, 5:22 PM CST to 5:28 PM CST
Where
Isanti County, Cambridge
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.580, -93.230

Hail was reported at numerous locations across Cambridge.

Hail, Wright

When
June 20, 5:22 PM CST
Where
Wright County, 6 mi S of Montrose
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
44.983, -93.920

Thunderstorm Wind, Isanti

When
June 20, 5:23 PM CST
Where
Isanti County, Cambridge
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.580, -93.230

Large tree limbs downed.

Hail, Wright

When
June 20, 5:25 PM CST
Where
Wright County, 1 mi E of Montrose
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
45.070, -93.900

Hail occurred at the intersection of Highways 25 and 112.

Hail, Wright

When
June 20, 5:30 PM CST
Where
Wright County, 5 mi SW of Delano
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
44.999, -93.872

Hail, Chisago

When
June 20, 5:30 PM CST to 5:40 PM CST
Where
Chisago County, 5 mi W of Harris to Harris
Measured
4.25 in hail
Property damage
$2.0 million
Reported by
Law Enforcement
Coordinates
45.580, -93.083

Widespread hail damage to houses, barns, outbuildings, vehicles, and crops. Hail size was estimated. Some hail did not melt until the next morning.

Hail, Carver

When
June 20, 5:33 PM CST
Where
Carver County, Watertown
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
44.970, -93.850

The Carver County News described one report of baseball size hail (2.75 inch), but this was unconfirmed. Hail damaged houses, vehicles, and area crops.

Hail, Chisago

When
June 20, 5:34 PM CST to 5:35 PM CST
Where
Chisago County, 2 mi N of North Branch to North Branch
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
45.549, -92.980

Hail, Isanti

When
June 20, 5:34 PM CST to 5:39 PM CST
Where
Isanti County, 3 mi SSE of Spring Lake
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
45.510, -93.046

Along Highway 95.

Hail, Carver

When
June 20, 5:40 PM CST
Where
Carver County, Waconia
Measured
1 in hail
Reported by
NWS Employee
Coordinates
44.850, -93.780

Hail, Hennepin

When
June 20, 5:42 PM CST
Where
Hennepin County, 1 mi S of St Bonifacius
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.886, -93.750

Hail, Wright

When
June 20, 5:47 PM CST
Where
Wright County, Waverly
Measured
1 in hail
Reported by
NWS Employee
Coordinates
45.070, -93.980

Hail, Chisago

When
June 20, 5:50 PM CST
Where
Chisago County, 2 mi NE of Almelund
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
45.520, -92.771

Hail, McLeod

When
June 20, 5:55 PM CST
Where
McLeod County, Winsted
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
44.970, -94.050

Hail, Carver

When
June 20, 6:05 PM CST
Where
Carver County, 5 mi WNW of Chaska
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.808, -93.694

Hail, Scott

When
June 20, 6:10 PM CST
Where
Scott County, Shakopee
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
44.800, -93.520

Hail, Scott

When
June 20, 6:20 PM CST
Where
Scott County, 3 mi SW of Prior Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.689, -93.463

Occurred at intersection of Highway 13 and 17.

Hail, Scott

When
June 20, 6:22 PM CST
Where
Scott County, 5 mi E of Jordan
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
44.670, -93.528

Hail, Carver

When
June 20, 6:29 PM CST
Where
Carver County, 2 mi N of Cologne
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.799, -93.780

Hail, Hennepin

When
June 20, 6:30 PM CST
Where
Hennepin County, Excelsior
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
44.900, -93.570

Hail, Carver

When
June 20, 6:34 PM CST
Where
Carver County, Chanhassen
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
44.870, -93.530

Hail, Carver

When
June 20, 6:35 PM CST
Where
Carver County, Cologne
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
44.770, -93.780

Hail, Hennepin

When
June 20, 6:42 PM CST
Where
Hennepin County, Eden Prairie
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.850, -93.480

Hail, Carver

When
June 20, 6:50 PM CST
Where
Carver County, 2 mi SW of Carver
Measured
1 in hail
Reported by
NWS Employee
Coordinates
44.750, -93.649

Hail, Scott

When
June 20, 6:54 PM CST
Where
Scott County, 2 mi N of Elko
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.599, -93.320

Hail, Scott

When
June 20, 6:55 PM CST
Where
Scott County, Jordan
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
44.670, -93.630

Hail, Scott

When
June 20, 6:58 PM CST
Where
Scott County, 2 mi N of New Prague
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.579, -93.570

Hail, Scott

When
June 20, 7:04 PM CST
Where
Scott County, 3 mi SE of Elko
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
44.539, -93.277

Hail, Scott

When
June 20, 7:05 PM CST
Where
Scott County, Elko
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.570, -93.320

Hail, Scott

When
June 20, 7:07 PM CST
Where
Scott County, 2 mi E of New Prague
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.550, -93.529

Hail, Scott

When
June 20, 7:09 PM CST
Where
Scott County, New Prague
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
44.550, -93.570

Hail, Scott

When
June 20, 7:11 PM CST
Where
Scott County, 1 mi W of New Prague
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.550, -93.590

Thunderstorm Wind, Scott

When
June 20, 7:18 PM CST
Where
Scott County, New Prague
Measured
54 kt (62 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.550, -93.570

Six to eight inch branches felled.

Hail, Rice

When
June 20, 7:19 PM CST
Where
Rice County, Lonsdale
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.470, -93.430

Hail, Sibley

When
June 20, 7:21 PM CST
Where
Sibley County, Arlington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.600, -94.080

Hail, Rice

When
June 20, 7:29 PM CST
Where
Rice County, Lonsdale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.470, -93.430

Hail, Sibley

When
June 20, 7:30 PM CST
Where
Sibley County, 4 mi E of Arlington
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
44.600, -93.999

Hail, Scott

When
June 20, 7:39 PM CST
Where
Scott County, Belle Plaine
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
44.630, -93.770

Hail, Rice

When
June 20, 7:41 PM CST
Where
Rice County, Shieldsville
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
44.370, -93.400

Hail, Rice

When
June 20, 7:49 PM CST
Where
Rice County, 2 mi S of Shieldsville
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
44.341, -93.400

Hail, Scott

When
June 20, 7:52 PM CST
Where
Scott County, 1 mi W of New Prague to New Prague
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.550, -93.590

Hail, Le Sueur

When
June 20, 7:52 PM CST
Where
Le Sueur County, New Prague
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.550, -93.570

Hail, Rice

When
June 20, 7:53 PM CST
Where
Rice County, Faribault
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.300, -93.270

Hail, Rice

When
June 20, 7:55 PM CST
Where
Rice County, 5 mi SW of Shieldsville
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
44.319, -93.472

Hail, Scott

When
June 20, 8:03 PM CST
Where
Scott County, New Prague
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.550, -93.570

Hail, Le Sueur

When
June 20, 8:18 PM CST
Where
Le Sueur County, 1 mi N of Le Sueur to 1 mi E of Le Sueur
Measured
1.75 in hail
Reported by
Newspaper
Coordinates
44.484, -93.900

Twelve thousand acres of crop damage reported just north and east of the city, as reported by the Le Sueur Free Press. The County Emergency Manager reported most of the damage occurred in Tyron and Lexington townships. There was 100 percent loss to much of the corn, soybeans and small grain crops according to University of Minnesota Extension Agent Dave Pfarr. Reports of tennis ball (2.5 inch) and baseball size hail (2.75 inch) were described in the newspaper, but time and location were not given.

Hail, Steele

When
June 20, 8:25 PM CST
Where
Steele County, 3 mi NE of Owatonna
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.111, -93.177

Hail, Rice

When
June 20, 8:48 PM CST
Where
Rice County, 2 mi W of Morristown
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.230, -93.490

Hail, Le Sueur

When
June 20, 8:49 PM CST
Where
Le Sueur County, Waterville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.220, -93.570

Hail, Dakota

When
June 20, 8:58 PM CST
Where
Dakota County, South St Paul
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.880, -93.030

Hail, Dakota

When
June 20, 9:04 PM CST
Where
Dakota County, Inver Grove Heights
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.850, -93.030

Hail, Le Sueur

When
June 20, 9:09 PM CST
Where
Le Sueur County, 6 mi N of Elysian
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.287, -93.680

Hail, Washington

When
June 20, 9:24 PM CST
Where
Washington County, 5 mi SE of Cottage Grove
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.779, -92.808

Hail, Dakota

When
June 20, 9:26 PM CST
Where
Dakota County, Hastings
Measured
3 in hail
Property damage
$12 million
Reported by
Emergency Manager
Coordinates
44.730, -92.850

Hail was reported to be the size of hockey pucks. Many houses and vehicles were damaged in and around Hastings. Damage amount reported by the Hastings Star-Gazette.

Hail, Waseca

When
June 20, 9:53 PM CST
Where
Waseca County, Janesville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.120, -93.720

Funnel Cloud, Freeborn

When
June 20, 10:39 PM CST to 10:45 PM CST
Where
Freeborn County, Hartland
Reported by
Trained Spotter
Coordinates
43.800, -93.480

Funnel reached halfway to the ground.

Hail, Freeborn

When
June 20, 10:55 PM CST
Where
Freeborn County, Clarks Grove
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
43.770, -93.320

Hail, Goodhue

When
June 21, 12:42 AM CST
Where
Goodhue County, Red Wing
Measured
1 in hail
Reported by
Public
Coordinates
44.570, -92.530

Hail, Goodhue

When
June 21, 1:00 AM CST
Where
Goodhue County, Red Wing
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.570, -92.530

Hail, Sibley

When
June 21, 1:25 AM CST
Where
Sibley County, 0.69 mi N of Arlington
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.610, -94.080

Hail, Steele

When
June 21, 5:00 AM CST
Where
Steele County, 1 mi S of Owatonna
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.066, -93.220

Hail, Blue Earth

When
June 21, 2:34 PM CST
Where
Blue Earth County, 10 mi NW of Lake Crystal
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.222, -94.362

Crops were also reported damaged in the area according to the Mankato Free Press.

Hail, Faribault

When
June 21, 3:05 PM CST
Where
Faribault County, Bricelyn
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
43.570, -93.820

Hail, Blue Earth

When
June 21, 3:25 PM CST
Where
Blue Earth County, 1 mi W of Vernon Center
Measured
1 in hail
Reported by
Newspaper
Coordinates
43.950, -94.170

Hail, Blue Earth

When
June 21, 3:28 PM CST
Where
Blue Earth County, 3 mi W of Good Thunder
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
44.000, -94.130

Occurred on County Road 13.

Hail, Blue Earth

When
June 21, 3:35 PM CST
Where
Blue Earth County, Amboy
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
43.880, -94.170

Hail, Faribault

When
June 21, 3:50 PM CST
Where
Faribault County, 5 mi N of Winnebago
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
43.842, -94.170

Nickle to golf ball sized hail. Damage to police car window.

Hail, Freeborn

When
June 21, 3:52 PM CST
Where
Freeborn County, 3 mi E of Glenville
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
43.570, -93.220

Intersection of County Roads 13 and 25.

Hail, Faribault

When
June 21, 4:06 PM CST
Where
Faribault County, 3 mi N of Blue Earth
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
43.673, -94.100

Hail, Scott

When
June 21, 4:15 PM CST
Where
Scott County, Belle Plaine
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.630, -93.770

Hail, McLeod

When
June 21, 4:27 PM CST
Where
McLeod County, 4 mi SSW of Hutchinson
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
44.827, -94.401

Hail, Renville

When
June 21, 5:00 PM CST
Where
Renville County, Buffalo Lake
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
44.730, -94.620

Hail, Brown

When
June 21, 5:58 PM CST
Where
Brown County, New Ulm
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.320, -94.470

Hail, Brown

When
June 21, 6:02 PM CST
Where
Brown County, 3 mi SE of New Ulm
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
44.289, -94.427

Hail, Brown

When
June 21, 6:03 PM CST
Where
Brown County, New Ulm
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.320, -94.470

Hail, Blue Earth

When
June 21, 6:32 PM CST
Where
Blue Earth County, 2 mi N of Lake Crystal
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
44.149, -94.220

Hail, Blue Earth

When
June 21, 6:37 PM CST
Where
Blue Earth County, 5 mi W of Lake Crystal
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.120, -94.321

Hail, Blue Earth

When
June 21, 6:38 PM CST
Where
Blue Earth County, 1 mi NW of Lake Crystal
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
44.130, -94.234

Hail, Blue Earth

When
June 21, 6:39 PM CST
Where
Blue Earth County, 2 mi SW of Lake Crystal
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.100, -94.249

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46815, 46816, 46817, 46818, 52772, 46820, 46821, 46824, 46822, 52773, 46825, 52774, 46826, 46827, 46828, 46831, 47118, 52784, 47119, 52786, 47121, 53048, 47124, 52790, 47125, 47126, 47127, 47128, 47153, 52792, 52793, 46812, 47130, 46819, 47134, 47135, 52794, 47204, 47139, 47142, and more.